Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stopped taking Levothyroxine for high TSH. Taking Ayurvedic medicine. Did I do the right thing?

Dear Sir, This is regarding some multiple problems I am facing since last 2 years.My height is 5 feet 5 Inches and my weight is 77 Kgs. Last year I have diagnosed with high TSH around 8 but my T3 and T4 were with in the range.I had taken the medicicne 50 mg. levothyroxine for 2 months then stopped but never did the hypothyorid test again.Now I am taking some ayurvedic medicines, Is it ok what i have done by stopping levothyroxine. Second problem is that i am also having continuous bloating stomach problem since last 2 years but more now a days even i eat almost nothing,and also I was trying to reduce my weight and only taking salads and fruits in night since last one but no reduction is observed.Please help me and tell me what to do for treating the bloating and to reduce weight. Third and last problem is that,since last 2 and half year i am feeling back pain on lower right side.I did the check-up and Doctor told me its not serious and so many people have this kind of problem .Just exercise.But i am really tired of it and not able to live a kind of normal life.It is kind of light pain but it is almost always.Sometime it disappears and again comes back.What to do,please help me. Regards Aditya
Asked On : Sat, 20 Oct 2012
Answers:  2 Views:  201
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hi Aditya
few things we should discuss regarding your problem, first did you gain your weight in short span of time if yes it is due to your Hypothyroidism as diagnosed with the labreports, since you are on an ayurvedic medicine now, you should check your Thyroid profile again to know the usefulness of the ayurvedic medicine to you.
Regarding Backpain i think its your weight causing the problem an ideal weight to you would be in and around 65kgs to your height . a gud thing about you is you are on a weight reduction diet already keep going with your plans.
Bloating may be an indication of Acid peptic disease ie acidity , you may try simple Antacids for that or you can consult Gastro Doctor for that at your convenience.
take care and i wish you all the best .
Answered: Sat, 20 Oct 2012
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Aditya,
Thanks for writing your query.
1. Your TSH level of 8 was not very high. Now, since you have stopped taking the medicine, it will be good if you repeat your Thyroid Profile. After knowing the recent reports, it will be easy to tell whether you need any medication or not.

2. Bloating sensation of abdomen can be due to:-
> Swallowing more air while eating food.This can occur when you are talking while eating.
> Intestinal infection
> Consuming carbonated drinks
> Foods like milk products, cabbage, legumes, peas etc.
> Constpation
> Intestinal worms
Please get your examined and have deworming done.
For weight reduction donot do dieting. Instead do regular exercise and yoga under expert guidance.

3. Your back pain can be due to muscle spasm of back muscles. Physiotherapy and hot fomentation can be of help.
Get the following investigations :-
- MRI Lumbosacral area
- Kidney Function Test
- Urine examination (Routine and Microscopic)
I hope this is useful to you.
Answered: Sat, 20 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor